MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR¿ FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR¿ FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL
Model Number 342975
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd facscalibur¿ flow cytometer that there were erroneous results.The following information was provided by the initial reporter: facscalibur - abnormal graphics, clinical use, results not used for patient diagnosis, out of warranty equipment, quote required.
 
Additional Manufacturer Narrative
Inital reporter phone # (b)(6).Pma / 510(k)#: k973483.Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6 investigation summary.Scope of issue: the scope of issue is only limited to facscalibur cytometer 4 color basic ivd, part # 342975 and serial # (b)(6).Problem statement: customer reported a complaint regarding graph anomaly on (b)(6)2023.This poses the risk of producing erroneous results that might impact patient diagnosis and treatment.The instrument was repaired and found to be functioning as expected, and neither the customer nor any patients were harmed due to this issue.Manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 02jan2022 to 02jan2023.Device history record (dhr) review: dhr part # 342975, serial # (b)(6), file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.Complaint history review: there are (b)(4) complaints related to the as reported code 1 ¿ result - unexpected; pr# (b)(4), 4391 date range from 02jan2022 to 02jan2023.Returned sample analysis: a return sample was not requested because no parts were replaced.Service history review: review of related work order #: (b)(4); case # (b)(4).Install date: 29oct2014.Defective part number: n/a.Work order notes: subject / reported: (b)(4) /facscalibur - pattern anomaly.Problem description: facscalibur - abnormal graphic, clinical use, results not used in patient diagnosis xuchang engineer feedback: paid.Work performed : the calibration signal, the quality control passed, the test sample was normal, and the instrument was running normally.Cause: the optical path needs to be calibrated.Solution: the calibration signal, the quality control passed, the test sample was normal, and the instrument was running normally.Parts replaced: n/a.Labeling / packaging review: n/a.Risk analysis: risk management file part # 342973ra, rev.04/vers.D, risk analysis facscalibur prod family was reviewed.This file did not contain the appropriate hazards and mitigations, and an eco has been opened to assess additional hazards and their risk levels.Ecr #(b)(4) has been created and will revise the existing calibur risk analysis document to include causes, mitigations, and risk ratings related to erroneous results.Potential causes: based on the investigation results, the potential cause of the graph anomaly was a calibration/alignment issue of the optical path.Investigation result / analysis: the investigation was performed and based on the review of complaint trend, defect trend, dhr review, risk analysis, and service activity review, the potential cause of the graph anomaly was a calibration/alignment issue of the optical path.The customer reported a complaint regarding an abnormal graphic and a pattern anomaly.The field service representative (fsr) confirmed that the optical path was not calibrated.The fsr proceeded to adjust the signal.After the work performed, the issue was resolved.The instrument is confirmed to performing as intended.Although the unexpected results were from patient samples, no patient was treated nor harmed from incorrect results.The results were captured prior to any diagnostic decision and was not reported to the clinician.Conclusion: based on the investigation results, the complaint was confirmed, and the potential cause of the graph anomaly was a calibration/alignment issue of the optical path.The customer reported a complaint regarding an abnormal graphic and a pattern anomaly.The field service representative (fsr) confirmed that the optical path was not calibrated.The fsr proceeded to adjust the signal.After the work performed, the issue was resolved.The instrument is confirmed to performing as intended.Based on the investigation results a capa is not required because the issue was resolved and there was no impact to customer and patient health or safety.Supporting document: n/a.
 
Event or Problem Description

Brand Name
BD FACSCALIBUR¿ FLOW CYTOMETER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16215381
Report Number2916837-2023-00009
Device Sequence Number5416587
Product Code GKZ
UDI-Device Identifier00382903429752
UDI-Public00382903429752
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K923790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number342975
Device Catalogue Number342975
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown